Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Steroid and HIV meds drug interaction
Feb 12, 2011

Dear Nelson, i am a fan writing from Hong Kong, I have read your book and after some research I have decided to start a twelve weeks cycle of anabolic steroid in order to gain some of the weight lost due to HIV.

Here in HK HIV care and meds are free and centrally administered by the government which is great, but this also means that my primary HIV doctor at the government clinic is extremely unlikely to prescribe us steroid - even when the situation warrants it.

My current regimen is Kaletra + Truvada. My cd4 count at baseline is very low at 33, but I am otherwise healthy. My second lab test is due in a couple of weeks.

I read on the internet that PIs could increase the level of anabolic steroids in the body, and that oral steroids could potentially lower the level of PIs in the blood. Is it safe to go on a cycle of steroids while taking Kaletra and Truvada? Are there any other drug interactions that I should be aware of before I start using steroids?

Best, David from Hong Kong

Response from Mr. Vergel

David

No concerning interactions have been found with testosterone, nandrolone or oxandrolone.

I am concerned about your low CD4 cells counts. I hope you get on treatment soon!

Nelson



Previous
Benefit of Exercise on HIV treatment
Next
synthetic vs natural testosterone therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement